Hail, Angelina
- When
- November 29, 8:57 AM CST
- Where
- Angelina County, 0.95 mi NW of (Lfk)angelina Co Arp
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 31.241, -94.759
A picture of quarter size hail was posted to the KTRE-TV Facebook page.
A warm front shifted north across portions of Deep East Texas and Northcentral Louisiana during the morning and mid-afternoon hours on November 29th, well ahead of an upper level low pressure system over Westcentral Texas. This warm front transported much warmer, more humid, and unstable air northward, with impulses in the southwest flow aloft ahead of the upper low lifting northeast across the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm front shifted north across portions of Deep East Texas and Northcentral Louisiana during the morning and mid-afternoon hours on November 29th, well ahead of an upper level low pressure system over Westcentral Texas. This warm front transported much warmer, more humid, and unstable air northward, with impulses in the southwest flow aloft ahead of the upper low lifting northeast across the area along the warm front. Very strong wind shear was also present within the increasingly unstable air mass, resulting in scattered strong to severe thunderstorm development from the mid-morning hours across portions of Deep East Texas, which shifted northeast into the southern and eastern sections of Northcentral Louisiana during the afternoon and evening. These storms produced multiple reports of hail and damaging winds which downed trees across Shelby and Angelina Counties in Deep East Texas, as well as Grant, La Salle, and Caldwell Parishes in Northcentral Louisiana. A couple reports of funnel clouds were also received from Caldwell Parish, but no tornado touchdowns were determined from National Weather Service damage surveys.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 6:55 AM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 655 AM CST Tue Nov 29 2016 .AVIATION... For the 29/12Z TAFs, patchy fog is creating some low vsbys at a few sites this morning with MLU being the primary culprit. LFK will also experience some fog and low cigs as they continue to advect northward this morning. Expect improvement to occur later this morning, but MVFR cigs may still linger over LFK/MLU through early afternoon. These sites are also the most likely to see some convection later this afternoon as another short wave transitions across the region. Cannot rule out convection at ELD/SHV as well, but the remaining sites should remain dry as a cold front arrives later this evening into the overnight hours. South winds will veer throughout the day as the front approaches before shifting to the W/NW around fropa. 19 && .PREV DISCUSSION... /issued 425 AM CST Tue Nov 29 2016/ DISCUSSION... The dryline that ushered in active weather yesterday has stalled and will washout later today. The upper level low to the west will push a cold front through later today with a warm front moving northeast ahead of the front. Expect an increase in clouds today which will keep temperatures in the 70s and dewpoints in the upper 40s to lower 50s. The low level moisture along with warmer temperatures could allow east texas and central Louisiana areas to see severe weather later today, mainly hail and wind. The cold front will move out early Wednesday morning with cool drier air behind the front with surface high pressure providing subsidence and cooler conditions during the early morning and overnight hours. We will provide graphics about the severe weather this morning showing the areas in the slight risk. The next weather maker will be another trough of low pressure out of the Pacific northwest that will move into southwestern US. The GFS and Euro show the trough moving into the area on Saturday with overrunning ahead of the front. The difference in the models are in the timing of the rain ending the EURO moves the rain out early monday while the GFS keeps the overrunning conditions into Tuesday and early Wednesday. 21 && .PRELIMINARY POINT TEMPS/POPS... SHV 75 45 62 36 / 20 20 10 0 MLU 78 49 63 34 / 40 50 10 0 DEQ 70 36 57 29 / 10 10 0 0 TXK 71 42 60 35 / 10 10 10 0 ELD 73 42 61 32 / 30 20 10 0 TYR 72 43 62 37 / 20 10 10 0 GGG 73 43 62 35 / 20 10 10 0 LFK 76 45 66 35 / 40 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 443 AM CST TUE NOV 29 2016 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-291800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE- 443 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... POSSIBILITY OF SHOWERS AND THUNDERSTORMS TODAY ACROSS PORTIONS OF DEEP EAST TEXAS...NORTHWEST LOUISIANA AND SOUTH CENTRAL ARKANSAS ALONG AND AHEAD OF A NORTHWARD MOVING WARM FRONT. ANY STRONG OR SEVERE THUNDERSTORM SHOULD REMAIN SOUTH AND EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... RAIN WILL RETURN LATE FRIDAY INTO THE WEEKEND AND POSSIBLY LASTING UNTIL EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ005-006-011>014-017>022-TXZ167-291800- LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 443 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... POSSIBILITY OF SHOWERS AND THUNDERSTORMS DEVELOP TODAY AND THIS EVENING DUE TO A NORTHWARD MOVING WARM FRONT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD MOVE EAST OF THE REGION BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... RAIN WILL RETURN LATE FRIDAY INTO THE WEEKEND AND POSSIBLY LASTING UNTIL EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS COULD BE NEEDED TODAY. 21
The Shreveport radar (KSHV), 160 km away, was scanning. The volume nearest the first event began at 14:56 UTC.
2 hail. Local standard time, as filed.
A picture of quarter size hail was posted to the KTRE-TV Facebook page.
Quarter to Half-dollar size hail was reported in the Jordans Store community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661915, 661916.